Nebraska, 2006

Hail in Nebraska, June 21, 2006

June 21, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 21, 7:28 PM MST, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 21, 7:28 PM MST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
828 PM MDT WED JUN 21 2006

.DISCUSSION...SHOWERS AND SOME THUNDERSTORMS CONTINUE TO FORM THIS
EVENING AHEAD OF A SHORTWAVE TROUGH OVER CENTRAL WYOMING AT 02Z.
NAM TIMING ON THE 250 MB VORTICITY LOOKED GOOD AT MID EVENING AND
WAS THROUGH THE CWA BETWEEN 12Z AND 15Z.  WILL KEEP A SCATTERED
COVERAGE OF SHOWERS AND STORMS THROUGH THAT TIME AHEAD OF THE
SHORTWAVE TROUGH...WITH IMPROVEMENT FROM WEST TO EAST.  AT THIS
TIME BELIEVE THAT MOST OF THE THUNDERSTORMS WILL END IN THE EARLY
MORNING HOURS.  OTHER FORECAST CONCERN FOR THE REST OF TONIGHT
WILL BE THE POSSIBILITY OF LOWER CLOUDS AND FOG TO THE EAST OF
THE LARAMIE RANGE AFTER 08Z OR SO.  THE BOUNDARY LAYER HAS
ALREADY BEEN MOISTENING THIS EVENING AND A SOUTHEAST WIND FLOW
WILL BE OVER THAT PART OF THE CWA.  THE NEGATIVE IS THE
SHORTWAVE TROUGH AND ASSOCIATED SHOWERS TRYING TO KEEP THE LOWER
LAYERS OF THE ATMOSPHERE MIXED.  WILL KEEP CLOUDY SKIES AND AREAS
OF FOG IN THE FORECAST FOR NOW FOR AREAS TO THE EAST OF THE
LARAMIE RANGE LATER TONIGHT AND EARLY THURSDAY MORNING.

&&

.PREVIOUS DISCUSSION  (ISSUED AT 230 PM MDT JUN 21 2006)

SHORT TERM...THROUGH FRIDAY. TYPICAL JUNE THUNDERSTORM PATTERN WILL
PERSIST WITH UPSLOPE WINDS EAST OF THE LARAMIE RANGE AND WEST TO
NORTHWEST FLOW ALOFT. FOR THIS AFTERNOON/EVENING THE NAM IS
DEPICTING A SHARP THETA-E BOUNDARY RUNNING EAST-WEST JUST SOUTH OF
SCOTTSBLUFF. THE SETUP IS SIMILAR TO YESTERDAY...BUT WITH A CAP IN
PLACE SOUTH OF THE BOUNDARY...STORMS WILL BLOSSOM A LITTLE LATER.
HAVE SEEN CUMULUS AND SOME SHOWERS SPROUT UP ON THE CONTINENTAL
DIVIDE IN NORTHERN COLORADO IN THE PAST HOUR. THIS ACTIVITY WILL
SPREAD EASTWARD...REACHING THE BEST INSTABILITY ON THE SOUTHERN
PANHANDLE AT AROUND 5-6 PM. DEW POINTS RUNNING IN THE LOW TO MID
40S...5-10 DEGREES LOWER THAN YESTERDAY...SHOULD PREVENT A
WIDESPREAD SEVERE OUTBREAK.

THE SEVERE THREAT SHOULD END DURING THE EVENING...BUT SCATTERED
STORMS ARE EXPECTED TO LINGER ALL NIGHT ACROSS THE PANHANDLE AS A
LATE DISTURBANCE PASSES OVER THE REGION. EARLY MORNING RAIN MAY
ALSO BE ENCOURAGED BY THE RIGHT REAR QUAD OF A STRENGTHENING JET
STREAM. THE PATTERN CHANGES LITTLE TOMORROW AFTERNOON...SO ANOTHER
ROUND OF PANHANDLE STORMS IS EXPECTED. FRIDAY FIGURES TO BE DRIER
AS DOWNSLOPE WINDS TAKE OVER AND INITIATE A WARMING TREND.

LONG TERM...FRI NIGHT THROUGH WED. NORTHWESTERLY FLOW ALOFT...IN
VARIOUS DEGREES AND STRENGTHS...WILL PREVAIL THROUGH TUE. TUE AND
WED THE UPPER FLOW WILL BECOME MORE WESTERLY. PAST EXPERIENCE HAS
TAUGHT US THAT NORTHWESTERLY FLOW IN THE SUMMER HERE IS TRICKY...AND
THAT EVEN THE MOST INNOCUOUS LOOKING SHORTWAVES CAN GENERATE RAIN.
THE SURFACE PRESSURE GRADIENT WILL BE RELATIVELY RELAXED WHICH
USUALLY MEANS THAT THE DIURNAL PATTERN OF SURFACE WINDS WILL BE
TERRAIN DRIVEN...WHICH IN TURN MEANS THAT LIGHT UPSLOPE FLOW WILL
DOMINATE DURING THE DAYTIME EACH DAY. WITH ADEQUATE MID AND LOW
LEVEL MOISTURE NEAR THE FORECAST AREA...CANNOT RULE OUT A CHANCE OF
LATE DAY THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE STUCK IN A
SUMMERTIME PATTERN OF HOMOGENEITY AND WILL BE WARMER THAN NORMAL
THROUGH THE PERIOD.

&&

.AVIATION...CEILINGS WILL LOWER TO MVFR EAST OF THE LARAMIE RANGE
AFTER 08Z AND PERSIST UNTIL 15Z.  MAIN QUESTION IS HOW LOW THE
CEILING AND VISIBILITIES WILL BECOME AND EXACT TIMING DUE TO THE
MOVEMENT OF THE SHORTWAVE TROUGH AND ASSOCIATED SHOWERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Jun 21, 7:01 PM MST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
801 PM MDT WED JUN 21 2006

WYZ059-061>066-221130-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
801 PM MDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL MOVE EAST OVER CARBON AND ALBANY
COUNTIES THROUGH MIDNIGHT.  THE STORMS WILL PRODUCE LIGHT RAIN
AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS MOSTLY IN THE MOUNTAINS
ON THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ019>021-054-055-WYZ067>070-221115-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
801 PM MDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EAST OVER THE SOUTHEAST
WYOMING PLAINS AND PORTIONS OF THE WESTERN NEBRASKA PANHANDLE THROUGH
THE EARLY MORNING.  THE STRONGEST STORMS WILL BE OVER EASTERN
LARAMIE...KIMBALL AND CHEYENNE COUNTIES.  THOSE STORMS WILL PRODUCE
SMALL HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY
EXCEPT NEXT MONDAY AND TUESDAY.

SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY AND THE
SOUTHERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NEZ001>003-WYZ060-221115-
SIOUX-DAWES-BOX BUTTE-NIOBRARA-
801 PM MDT WED JUN 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE EAST OVER EAST CENTRAL WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE THROUGH THE EARLY MORNING.
THE STORMS WILL NOT BE STRONG...WITH LIGHTNING...MODERATE
RAINFALL AND WIND GUSTS TO 45 MPH POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY
EXCEPT NEXT MONDAY AND TUESDAY.  A FEW STORMS COULD BE QUITE STRONG
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

The radar

The Cheyenne radar (KCYS), 109 km away, was scanning. The volume nearest the first event began at 06:41 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Kimball

When
June 21, 11:44 PM MST to 11:48 PM MST
Where
Kimball County, 12 mi SE of Kimball
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.117, -103.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518327.